Flash Flood, Gregg
- When
- June 15, 6:30 PM CST to 7:20 PM CST
- Where
- Gregg County, Longview
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Several streets were closed due to high water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN JUN 15 2003 VERY MOIST AIR ACROSS THE REGION WILL KEEP PROVIDING ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH EACH TRAVELING IMPULSE. UPPER LOW SLOWLY SINKING SOUTHWARD THRU AREA NOW SHOWING MORE INDICATIONS OF CUTTING OFF...MORESO THAN PREVIOUS MODEL RUNS. GUIDANCE HAS UPPED THE POPS MARKEDLY THROUGH TUESDAY. FORECAST WILL DO LIKEWISE. DEEP SOUTHERLY FLOW IN MID AND UPPER LEVELS WILL KEEP CLOUDS IN AND PROBABLY PREVENT MUCH IN WAY OF SEVERE WEATHER. WILL STILL TRY TO TAPER OFF POPS FROM NW TO SE THRU WEDNESDAY...BUT ONCE LOW TRIES TO MOVE EAST BY WEDNESDAY NIGHT...SOME BACKDOOR TROFFING NOW TRYING TO PUSH IT RIGHT BACK OVER AREA. THUS...NOW HAVE TO LEAVE IN CHANCE FOR MUCH OF EXTENDED...JUST WHEN IT LOOKED LIKE HIGH PRESSURE WAS TO PREVAIL. STILL EXPECT AIRMASS RECOVERY TO CARRY OVER FROM LATE THIS AFTERNOON INTO THE NIGHT HOURS. ISOLATED CONVECTION RESTARTING NORTH OF I-30. SOME WEAK UPPER DIVERGENCE NOTED NORTH TONIGHT. WILL MAKE HIGHER POPS TO THE NORTH TONIGHT ONLY...WITH MOST OF THE REFIRING AFTER FIRST PERIOD TO BE TOWARDS THE SE. VII SHV 70/84/70/86 4634 MLU 71/83/71/86 5755 TXK 70/84/68/86 4634 TYR 70/85/68/86 3533 LFK 71/85/71/87 4543 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA OVER NORTHCENTRAL TEXAS WILL CONTINUE TO SLOWLY MOVE EAST THIS AFTERNOON...ENTERING EAST TEXAS TONIGHT. A STATIONARY FRONTAL BOUNDARY EXTENDING FROM CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS...WILL SLOWLY DRIFT EAST TODAY...WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER LOW OVER CENTRAL TEXAS. THESE DISTURBANCES WILL ENCOUNTER AN ALREADY MOIST AND UNSTABLE ATMOSPHERE...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION. DUE TO WEAK WINDS THROUGHOUT THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE SLOW MOVING...PRODUCING VERY HEAVY AMOUNTS OF RAINFALL OVER A SHORT PERIOD OF TIME. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT BY LATE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY POSSIBLY BECOME SEVERE...WITH BRIEF DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME SOUTHERN ARKANSAS MONDAY AND TUESDAY AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY DRIFT EAST THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...HOWEVER... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS... IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 92 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 flash flood. Local standard time, as filed.
Several streets were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364947.